MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/asked but unavailable.Weight, ethnicity: information unknown/not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was fully inserted in the left eye and removed during the same-procedure as the capsule broke.Another johnson & johnson lens (different model diu150 and higher diopter 23.0) was implanted as a replacement.A vitrectomy was required, however, there was no patient injury.The patient is doing fine post-operatively.No further information was available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes section d9: returned to manufacturer on: 8/25/2021 section h3: device evaluated by manufacturer¿ yes device evaluation: the complaint lens was received in the original lens case.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens had a cut on the optic body.Haptic damage (bent) was also observed.The lens was cleaned, and no further cosmetic issues were identified.Based on the return condition of the lens no further product evaluation could be performed.The complaint issue could not be confirmed and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12286031
Report Number2648035-2021-08246
Device Sequence Number3164809
Product Code HQL
UDI-Device Identifier05050474529069
UDI-Public(01)05050474529069(17)250320
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2025
Device Model NumberZA9003
Device Catalogue NumberZA90030225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;